Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Oral Health and HIVOral Health and HIV
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


HIVID & Canker sores
Feb 8, 2000

I am having severe problems with canker sores since I began HIVID. I have always had them but now with this med I have one after another and they are extremely painful. Is there anything that Glaxo? is doing to change this, are there things I can do to prevent them other than all the usual gargles, non SLS toothpastes, etc. Any help would be great!

Thanks

Response from Dr. Reznik

Regretfully, HIVID or DDC use is associated with increased incidence of aphthous ulcerations (canker sores) and many people have ben unable to tolerate this medication due to recurrent oral ulcers. In our program, we try and manage outbreaks of DDC induced oral ulcerations with the use of topical steroids such as Decadron elixir or Celestone syrup. We normally have our patients rinse with 1 tsp (5 ml) for 1 minute, then expectorate (spit), 4 times a day for about a week or until the ulcers are cleared. It is important not to swallow this medication as the topical benefits are adequate.

I hope this helps! If you or your provider have any further questions, please do not hesitate to ask.

Sincerely,

DR


Previous
hi dave i need your advice
Next
Oral herpes?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement